Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Lubbock, TX

June 1, 2000Bailey County, Lamb County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 1, 2000, 7:40 PM CDT for Bailey County, Lamb County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2000, 7:40 PM CDT (00:40 UTC)
Expired
Jun 1, 2000, 9:30 PM CDT
In force
110 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bailey County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 84 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-128 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 020040
FFWLUB
TXC017-279-020230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT THU JUN 1 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BAILEY COUNTY IN NORTHWEST TEXAS
  WESTERN LAMB COUNTY IN NORTHWEST TEXAS

* UNTIL 930 PM CDT

* AT 734 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NUMEROUS
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER MOST OF BAILEY COUNTY AND
  WESTERN PORTIONS OF LAMB COUNTY. RADAR ESTIMATES OF 2 TO 4 INCHES
  OF RAIN WERE INDICATED OVER WESTERN LAMB AND EASTERN BAILEY
  COUNTIES. HOURLY RAINFALL RATES OF 1 TO 2 INCHES WILL OCCUR WITH
  THE STORMS MOVING INTO THE AREA THROUGH 9 PM.

  MULESHOE POLICE DEPARTMENT REPORTED FLOODING ON FM 214 SOUTH OF
  MULESHOE AND ON HIGHWAY 85 SOUTHEAST OF MULESHOE. SUDAN POLICE
  DEPARTMENT REPORTED HIGHWAY 84 IN SUDAN WAS FLOODED.

  COMMUNITIES WITHIN THE WARNING ARE SUDAN...AMHERST...EARTH
  AND MULESHOE.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT
806-745-4260.

LAT...LON 3430 10234 3385 10234 3384 10282 3431 10282

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:25 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 1, 3:25 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CDT THU JUN 1 2000

LET THE RAINS BEGIN. VERY MOIST ATMOSPHERE WILL COMBINE WITH WEAK
DISTURBANCES ROTATING AROUND THE BACKSIDE OF UPPER HIGH PRESSURE
LOCATED EAST OF THE AREA. COLD FRONT WILL MOVE ACROSS THE PANHANDLE
TONIGHT AND WILL REMAIN ACROSS THE SOUTH PLAINS THROUGH EARLY
SATURDAY.  THE FRONT THEN WORKS NORTHWARD FOR SUNDAY BEFORE BEING
PUSHED BACK TO THE SOUTH ON MONDAY. VERY HIGH PRECIPITABLE WATER
VALUES EXPECTED THROUGH THIS PERIOD SO RAINFALL THAT OCCURS WILL BE
LOCALLY HEAVY. TEMPERATURES TO REMAIN COOL WITH CLOUD COVER AND
RAINFALL.

   FRIONA 64/77/60/80 +875      TULIA 65/78/61/81 +875
  LUBBOCK 69/80/65/86 8875 BROWNFIELD 69/82/65/87 8875
CHILDRESS 69/85/65/85 6874  ASPERMONT 72/86/68/88 6673

.LBB...NONE.
MM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:00 PM CDTFlash Flood WarningLUBHockley, Lubbock, Terry2 hr
Jun 1, 10:55 PM CDTFlash Flood WarningLUBCrosby, Hockley, Lubbock, Terry3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.